Alert archive / Texas / Red Flag Warnings in 2014
Red Flag Warning 3, NWS Fort Worth, TX
NWS Fort Worth, TX issued this red flag warning at Feb 28, 2014, 4:00 AM CST for 14 counties in Texas. It took effect at Feb 28, 2014, 11:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2014, 4:00 AM CST (10:00 UTC)
- In effect from
- Feb 28, 2014, 11:00 AM CST
- Expired
- Feb 28, 2014, 5:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Fort Worth, TX
Counties Comanche County, TX, Eastland County, TX, Erath County, TX, Hamilton County, TX, Hood County, TX, Jack County, TX, Mills County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Somervell County, TX, Stephens County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 86 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2225 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
686 WWUS84 KFWD 281000 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 400 AM CST FRI FEB 28 2014 ...RED FLAG WARNING IN EFFECT TODAY WEST OF A LINE FROM FROM MONTAGUE TO GLEN ROSE TO GOLDTHWAITE... .SYNOPSIS...WESTERLY WINDS OF 15 TO 25 MPH AND RELATIVE HUMIDITY VALUES LESS THAN 20 PERCENT ARE EXPECTED THIS AFTERNOON BEHIND A DRY LINE. TXZ103-118-133-144-281100- /O.CAN.KFWD.FW.A.0003.140228T1700Z-140228T2300Z/ DENTON-TARRANT-JOHNSON-BOSQUE- 400 AM CST FRI FEB 28 2014 ...FIRE WEATHER WATCH IS CANCELED FOR DENTON...TARRANT...JOHNSON AND BOSQUE COUNTIES... WIND SPEEDS SHOULD STAY BELOW 20 MPH WHILE HUMIDITY IS LESS THAN 20 PERCENT THIS AFTERNOON. WHILE GRASS FIRE DANGER WILL STILL BE HIGH...CRITICAL FIRE WEATHER CONDITIONS WILL REMAIN JUST TO THE WEST. $$ TXZ091-100>102-115>117-129>132-141>143-281800- /O.UPG.KFWD.FW.A.0003.140228T1700Z-140228T2300Z/ /O.NEW.KFWD.FW.W.0003.140228T1700Z-140228T2300Z/ MONTAGUE-YOUNG-JACK-WISE-STEPHENS-PALO PINTO-PARKER-EASTLAND- ERATH-HOOD-SOMERVELL-COMANCHE-MILLS-HAMILTON- 400 AM CST FRI FEB 28 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON FOR STRONG WINDS AND LOW HUMIDITY FOR AREAS WEST OF A LINE FROM MONTAGUE TO GLEN ROSE TO GOLDTHWAITE.... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON. * WIND...WEST WINDS AT 15 TO 25 MPH WITH HIGHER GUSTS. * HUMIDITY...BETWEEN 10 AND 20 PERCENT IN THE AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND HAVE THE POTENTIAL TO ENDANGER LIVES AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$ 92
3 follow-up statements
963 WWUS84 KFWD 281756 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1156 AM CST FRI FEB 28 2014 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON WEST OF A LINE FROM FROM MONTAGUE TO GLEN ROSE TO GOLDTHWAITE... .SYNOPSIS...GUSTY WEST WINDS OF 15 TO 25 MPH AND RELATIVE HUMIDITY VALUES LESS THAN 20 PERCENT ARE DEVELOPING ACROSS THE WARNING AREA AND WILL CONTINUE THROUGH 5 PM. TXZ091-100>102-115>117-129>132-141>143-282300- /O.CON.KFWD.FW.W.0003.000000T0000Z-140228T2300Z/ MONTAGUE-YOUNG-JACK-WISE-STEPHENS-PALO PINTO-PARKER-EASTLAND- ERATH-HOOD-SOMERVELL-COMANCHE-MILLS-HAMILTON- 1156 AM CST FRI FEB 28 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON FOR STRONG WINDS AND LOW HUMIDITY FOR AREAS WEST OF A LINE FROM MONTAGUE TO GLEN ROSE TO GOLDTHWAITE... * WIND...WEST WINDS AT 15 TO 25 MPH WITH HIGHER GUSTS. * HUMIDITY...FALLING TO BETWEEN 10 AND 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND HAVE THE POTENTIAL TO ENDANGER LIVES AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$
507 WWUS84 KFWD 282259 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 459 PM CST FRI FEB 28 2014 ...THE RED FLAG WARNING FOR AREAS ALONG AND WEST OF A LINE FROM MONTAGUE TO GLEN ROSE TO GOLDTHWAITE EXPIRES AT 5 PM CST... .THE STRONG WESTERN WINDS ARE SLOWLY DECREASING AND RELATIVE HUMIDITIES WILL INCREASE THIS EVENING. THUS THE RED FLAG WARNING IS BEING ALLOWED TO EXPIRE AT 5 PM CST. TXZ091-100>102-115>117-129>132-141>143-010000- /O.CAN.KFWD.FW.W.0003.000000T0000Z-140228T2300Z/ MONTAGUE-YOUNG-JACK-WISE-STEPHENS-PALO PINTO-PARKER-EASTLAND- ERATH-HOOD-SOMERVELL-COMANCHE-MILLS-HAMILTON- 459 PM CST FRI FEB 28 2014 ...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW HUMIDITY FOR ALONG AND WEST OF A LINE FROM MONTAGUE TO GLEN ROSE TO GOLDTHWAITE THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CANCELLED THE RED FLAG WARNING. THE STRONG WESTERN WINDS ARE SLOWLY DECREASING AND RELATIVE HUMIDITIES WILL INCREASE THIS EVENING. THUS THE RED FLAG WARNING IS BEING ALLOWED TO EXPIRE AT 5 PM CST. $$
732 WWUS84 KFWD 282302 CCA RFWFWD URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE FORT WORTH TX 500 PM CST FRI FEB 28 2014 ...THE RED FLAG WARNING FOR AREAS ALONG AND WEST OF A LINE FROM MONTAGUE TO GLEN ROSE TO GOLDTHWAITE EXPIRES AT 5 PM CST... .THE STRONG WESTERLY WINDS ARE SLOWLY DECREASING AND RELATIVE HUMIDITIES WILL INCREASE THIS EVENING. THUS THE RED FLAG WARNING IS BEING ALLOWED TO EXPIRE AT 5 PM CST. TXZ091-100>102-115>117-129>132-141>143-010000- /O.COR.KFWD.FW.W.0003.000000T0000Z-140228T2300Z/ MONTAGUE-YOUNG-JACK-WISE-STEPHENS-PALO PINTO-PARKER-EASTLAND- ERATH-HOOD-SOMERVELL-COMANCHE-MILLS-HAMILTON- 500 PM CST FRI FEB 28 2014 ...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW HUMIDITY ALONG AND WEST OF A LINE FROM MONTAGUE TO GLEN ROSE TO GOLDTHWAITE... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CANCELLED THE RED FLAG WARNING. THE STRONG WESTERLY WINDS ARE SLOWLY DECREASING AND RELATIVE HUMIDITIES WILL INCREASE THIS EVENING. THUS THE RED FLAG WARNING IS BEING ALLOWED TO EXPIRE AT 5 PM CST. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Feb 28, 4:00 AM CST, 0 minutes earlier.
Area forecast discussion, Feb 28, 4:00 AM CST, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 400 AM CST FRI FEB 28 2014 .DISCUSSION... A COUPLE OF MORE WARM DAYS ARE IN STORE FOR NORTH TEXAS BEFORE THE BOTTOM FALLS OUT ON SUNDAY AND WINTER MAKES ITS PRESENCE FELT INTO NEXT WEEK. WATER VAPOR IMAGERY SHOWS A COMPACT SHORTWAVE MOVING INTO THE TEXAS PANHANDLE THIS MORNING. AT THE SURFACE THE CENTER OF A 995MB LOW IS NEAR GUYMON OKLAHOMA. AS THE S/W QUICKLY MOVES EAST TODAY...THE SURFACE LOW WILL TRACK SOUTHEAST TO NEAR WICHITA FALLS BY THIS AFTERNOON. THIS WILL SEND A DRYLINE INTO NORTH TEXAS WHICH SHOULD BE POSITIONED NEAR I-35 BY THIS AFTERNOON. WIND FIELDS ASSOCIATED WITH THE S/W ARE QUITE STRONG WITH 50KTS OF WESTERLY FLOW AT 850MB ACROSS OUR WESTERN COUNTIES THIS MORNING. THESE WILL WEAKEN A BIT THROUGH THE DAY BUT BY LATE MORNING AS THE DRYLINE MIXES EAST WINDS ARE EXPECTED TO BECOME QUITE GUSTY. FORECAST SOUNDINGS INDICATE MIXING HEIGHTS AS HIGH AS 800MB WHICH SHOULD SUPPORT SUSTAINED WINDS OF 15 TO 20KTS WITH GUSTS IN EXCESS OF 30KTS THROUGH EARLY AFTERNOON. WINDS SHOULD DIMINISH QUICKLY BY LATE AFTERNOON AS THE ENTIRE SYSTEM MOVES EAST AND WIND FIELDS WEAKEN. BEHIND THE DRYLINE...RELATIVE HUMIDITIES WILL DROP TO 10 TO 20 PERCENT WITH TEMPERATURES SOARING INTO THE MIDDLE 80S. THE COMBINATION OF VERY LOW HUMIDITY...WARM TEMPERATURES AND GUSTY WINDS WILL LEAD TO DANGEROUS FIRE WEATHER CONDITIONS PARTICULARLY ACROSS THE WESTERN COUNTIES. A RED FLAG WARNING WILL BE ISSUED TO HIGHLIGHT THIS POTENTIAL. TONIGHT...A VERY WEAK COLD FRONT WILL DRIFT ACROSS THE RED RIVER AS THE SURFACE LOW MOVES EAST. THIS WILL BRING SLIGHTLY COOLER TEMPERATURES TO MAINLY THE NORTHERN COUNTIES...BUT MORE IMPORTANTLY WILL MAKE CONDITIONS MORE FAVORABLE FOR FOG DEVELOPMENT LATE TONIGHT. PERSISTENT MOISTURE ADVECTION INTO NORTH TEXAS MAINLY ALONG AND EAST OF I-35 WILL LEAD TO A SHALLOW LAYER OF MOISTURE BENEATH MUCH DRIER AIR. WITH LIGHT WINDS AT THE SURFACE LATE TONIGHT...PATCHY FOG MAY DEVELOP. SATURDAY WILL BE ANOTHER WARM DAY AS WEAK RIDGING QUICKLY PASSES BY. HIGHS ACROSS THE REGION WILL BE IN THE UPPER 70S TO MID 80S. PERSISTENT SOUTHERLY FLOW WILL HELP TRANSPORT DEEPER MOISTURE INTO NORTH TEXAS THROUGH SATURDAY EVENING AHEAD OF A COLD FRONT. THE COLD FRONT WILL BE LOCATED ACROSS CENTRAL OKLAHOMA SATURDAY EVENING. MODELS HAVE COME INTO BETTER AGREEMENT WITH FASTER TIMING OF THE FRONT THROUGH NORTH TEXAS ON SUNDAY THANKS IN PART TO STRONGER EAST/NORTHEAST FLOW AGAINST THE ROCKIES...WHICH HAS DAMMING EFFECT AND SURGES THESE SHALLOW COLD AIRMASSES SOUTH FASTER. THE NAM IS THE FASTEST WITH FRONTAL TIMING THROUGH NORTH TEXAS AND BY FAR THE COLDEST OF THE MODEL SOLUTIONS. THE TTU WRF IS ALSO FASTER WITH THE TIMING AND HAVE GENERALLY FOLLOWED THESE HIGHER RESOLUTION SOLUTIONS THROUGH SUNDAY NIGHT. SEVERE WEATHER POTENTIAL...GIVEN THE SURGING ARCTIC FRONT INTO THE AREA ON SUNDAY...THINK THERE IS A VERY LIMITED TIMEFRAME FOR ANY ROBUST CONVECTIVE DEVELOPMENT ACROSS NORTH TEXAS BEFORE THE FRONT UNDERCUTS SURFACE BASED UPDRAFTS. THAT TIMEFRAME IS MOST LIKELY LATE SUNDAY MORNING INTO MIDDAY ACROSS THE FAR SOUTHEAST COUNTIES WHERE TEMPERATURES WILL STILL BE IN THE 70S AND SURFACE BASED INSTABILITY IS AROUND 1000J/KG. THE MAIN THREAT WITH ANY STORMS DURING THIS TIME WOULD BE DAMAGING WIND GUSTS AND HAIL. OTHERWISE...STORMS WILL QUICKLY BECOME ELEVATED POSING MAINLY A HAIL THREAT GIVEN STEEP MID LEVEL LAPSE RATES. CURRENT THINKING IS THAT THE OVERALL SEVERE THREAT IS LOW AND AT THIS TIME WILL ONLY MENTION ISOLATED STORMS IN THE CURRENT FORECAST. WINTER WEATHER POTENTIAL...THE MORE SIGNIFICANT THREAT NOW APPEARS TO BE IN THE FORM OF FREEZING PRECIPITATION. WITH THE LATEST GUIDANCE SUGGESTING FASTER FRONTAL TIMING AND SIGNIFICANTLY COLDER TEMPERATURES...IT APPEARS THAT A GOOD CHUNK OF NORTH TEXAS WILL DROP BELOW FREEZING DURING THE DAY SUNDAY. AREAS OF POST FRONTAL PRECIPITATION ARE LIKELY TO CONTINUE INTO SUNDAY EVENING AND THERMAL PROFILES BECOME FAVORABLE FOR FREEZING RAIN OR DRIZZLE ESPECIALLY ACROSS THE NORTHWEST HALF OF THE CWA. WITH TEMPERATURES DROPPING INTO THE MID 20S IN THE NORTHWEST BY SUNDAY EVENING...ANY FREEZING DRIZZLE THAT OCCURS WILL LIKELY IMPACT AREA ROADS. WILL CONTINUE TO MONITOR THIS SCENARIO FOR POTENTIAL WINTER WEATHER ADVISORIES. BEYOND SUNDAY...IT WILL BE A COLD START TO NEXT WEEK WITH HIGHS ONLY IN THE 30S AND 40S MONDAY AND TUESDAY. THERE IS ANOTHER BRIEF SHOT OF RAIN ON WEDNESDAY WITH A PASSING DISTURBANCE WITH A GENERAL WARMING TREND THROUGH NEXT WEEK. DUNN && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 79 47 79 47 52 / 5 5 10 20 70 WACO, TX 79 48 79 62 68 / 5 5 10 20 60 PARIS, TX 68 44 76 47 52 / 10 5 10 20 80 DENTON, TX 80 41 78 41 44 / 5 5 10 20 70 MCKINNEY, TX 76 41 77 45 50 / 10 5 10 20 80 DALLAS, TX 78 50 79 49 54 / 5 5 10 20 70 TERRELL, TX 73 50 77 55 61 / 10 5 10 20 70 CORSICANA, TX 74 54 78 63 68 / 10 5 10 20 80 TEMPLE, TX 78 51 79 63 69 / 5 5 10 20 60 MINERAL WELLS, TX 81 46 84 42 47 / 5 5 10 20 60 && .FWD WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON FOR TXZ091-100>102-115>117-129>132-141>143. &&
Hazardous weather outlook, Feb 27, 3:16 PM CST, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 316 PM CST THU FEB 27 2014 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 316 PM CST THU FEB 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HIGH FIRE DANGER IS EXPECTED FRIDAY AFTERNOON GENERALLY WEST OF THE INTERSTATE 35 CORRIDOR. THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTH TEXAS SUNDAY... WITH THE BEST CHANCES EAST OF THE INTERSTATE 35 CORRIDOR. SOME THUNDERSTORMS MAY BECOME STRONG SUNDAY AFTERNOON...ESPECIALLY OVER EASTERN AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.